MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 11590100
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: central line.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.Although requested, patient demographics was not provided.Patient is a neonate as the event occurred in neonatal intensive care unit.
 
Event or Problem Description
It was reported that the nurse found a puddle of fluid on the floor.The tubing was then inspected and found a hole where the leak was coming from.Total parenteral nutrition (tpn) was infusing through a central line at the time of the event.There was a delay in infusion therapy due to changing of iv fluid.The patient was then checked for infection and there was no patient harm but the baby was given prophylactic antibiotics.The event occurred in neonatal intensive care unit (nicu).
 
Event or Problem Description
It was reported that the nurse found a puddle of fluid on the floor.The tubing was then inspected and found a hole where the leak was coming from.Total parenteral nutrition (tpn) was infusing through a central line at the time of the event.There was a delay in infusion therapy due to changing of the iv fluid.The patient was then checked for infection and there was no patient harm, however; the patient was given prophylactic antibiotics.The event occurred in the neonatal intensive care unit (nicu).Although it was confirmed that there was a delay in patient treatment during follow up, it was also noted that there was no patient harm or impact as a result of this event.
 
Additional Manufacturer Narrative
The customer¿s report that there was a hole and leak in the tubing was confirmed.The sets were visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.Visual inspection of the set noted the silicone segment was completely separated from the upper fitment.An o-ring indentation was not observed on the separated end of the silicone segment.The ring retainer was not received with the set.No damages (holes) were observed.Functional testing was deemed unnecessary due to the separation and obvious leaking that would occur.Dimensional testing performed found the upper fitment tubing measured to be within the specification(s).The bottom tapered outside diameter of the nipple area measured to be within specification(s).The inside diameter of the silicone segment measured to be within the required specification(s).The root cause of the silicone segment separation was identified as a manufacturing issue for the set¿s ring retainer not assembled onto the set during the assembly process due to cleaning procedures of the equipment and operator error.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9787285
Report Number9616066-2020-00658
Device Sequence Number2778287
Product Code FPA
UDI-Device Identifier10885403232411
UDI-Public10885403232411
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11590100
Device Catalogue Number11590100
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8100,8015,CUROS CAP,NON-BD EXT SET, TD (B)(6) 2020; 8100,8015,CUROS CAP,NON-BD EXT SET, TD (B)(6) 2020
Outcome Attributed to Adverse Event Other;